Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


IM HIV POSITIVE
Mar 29, 2013

SIR IM HIV POSITIVE FROM LAST 6 TO 7 YRS IM TAKING VIRADAY DAILY MY CD4 COUNT GOES BELOW NORMAL LEVEL CAN I STOP VIRADAY AND MY WEIGHT IS INCREASES FROM 88KG TO 106KG I DAILY EXERCISE BUT MY WEIGHT NOT REDUCING PLZ HELP ME

Response from Dr. Henry

Generally not recommended to stop Viraday (Atripla in US) since HIV level generally increases within weeks, there is a risk for developing resistance, risk for clinical problems related to HIV increases when HIV treatment is stopped, and risk for transmission to other people goes up when effective treatment is stopped. Viraday and and other effective antiretroviral therapy can contribute to weight can-in some cases that is a return to health phenomenon and sometimes that weight gain (most often fat) is excessive and can be a part of the lipodystrophy syndrome. Recommend discussion with your HIV provider and a dietician/nutritonist to assess your risk for stopping Viraday and what can be recommended regarding diet and exercise habits. KH



Previous
Treatment of side effects
Next
Mucus after using Plug/Dildo?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement